Texas, 2006

Hail in Texas, April 6, 2006

April 6, 2006 · NWS FWD · 4 events in 4 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 8:50 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Apr 6, 8:50 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
950 AM CDT THU APR 6 2006

.UPDATE...
ELEVATED CONVECTION CONTINUES TO DEVELOP ACROSS NORTH TEXAS THIS
MORNING.  THIS CONVECTION IS FORMING IN RESPONSE TO INCREASED LARGE
SCALE FORCING AND MID LEVEL INSTABILITY.  WILL INCREASE MORNING POPS
AND ALSO BUMP UP AFTERNOON POPS SLIGHTLY.

THE DRY LINE REMAINS OVER WEST TEXAS AT THIS TIME BUT ITS ON THE
MOVE AND SHOULD ENTER INTO THE WESTERN COUNTIES OF NORTH TEXAS IN
THE NEXT COUPLE OF HOURS.  BEST SEVERE THUNDERSTORM CHANCES WILL
REMAIN OVER THE NORTHEAST COUNTIES THIS AFTERNOON.

&&

.DISCUSSION...
311 AM

A LOT GOING ON IN THE FORECAST THIS MORNING AS H5 LONGWAVE TROUGH
CONTINUES TO APPROACH NORTH TEXAS FROM THE WEST. MODELS IN FAIRLY
GOOD AGREEMENT WITH TODAYS WEATHER...AS WE CONTINUE TO EXPECT THE
DRY LINE AND ADVANCING PACIFIC COLD FRONT TO QUICKLY SWEEP EAST
ACROSS N TEXAS THIS AFTERNOON. MOISTURE AND INSTABILITY WILL NOT
BE A PROBLEM...AS HAS BEEN THE CASE OF LATE...BUT A RELATIVELY
STRONG CAPPING INVERSION SHOULD LIMIT STORM DEVELOPMENT...EXCEPT
FOR AREAS CLOSER TO THE RED RIVER AND EAST OF I-35...WHERE THERE WILL
BE AN ENHANCED CHANCE OF STORMS...POSSIBLY SEVERE...THIS AFTERNOON
AND EVENING. HAVE ADJUSTED SEVERE STORM FORECAST CLOSER TO NEW DAY
1 FROM SPC. A TIGHT PRESSURE GRADIENT AND BREEZY WINDS
ALOFT WILL ALSO COMBINE TO BRING VERY WINDY CONDITIONS TO MOST OF
N TEXAS TODAY. CURRENT WIND ADVISORY LOOKS GOOD. WE ADJUSTED THE
RED FLAG WARNING A BIT FURTHER EAST...AS NEW DATA SUGGESTS LOWER
DEW POINTS WILL MAKE IT FURTHER EAST...AS WELL AS THE STRONGER
WINDS.

FRONT/DRY LINE SHOULD PUSH EAST OF N TEXAS LATE TONIGHT...ENDING
CHANCES OF RAIN/STORMS. H5 LOW WILL SLOWLY WORK EAST...JUST N
TEXAS N TEXAS FRIDAY...WITH SOME PVA AND COLD AIR ALOFT. FEEL
STORM CHANCES SHOULD REMAIN JUST N OF RED RIVER SO WILL NOT ADD
THEM ATTM.

QUITE A PLEASANT WEEKEND AND EARLY NEXT WEEK...BEFORE ANOTHER
WEAKER H5 LOW AND WEAK COLD FRONT BRINGS A SLIGHT CHANCE OF STORMS
ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  56  78  50 /  20  20   0   0
WACO, TX              81  58  81  50 /  20  20   0   0
PARIS, TX             78  56  77  50 /  30  30  10  10
DENTON, TX            81  54  78  44 /  30  20   0   0
MCKINNEY, TX          79  54  78  50 /  30  20   0  10
DALLAS, TX            79  57  77  50 /  20  20   0   0
TERRELL, TX           80  56  77  50 /  20  30  10   0
CORSICANA, TX         82  58  77  48 /  20  30   0   0
TEMPLE, TX            83  56  80  48 /  20  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145.

RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091-
TXZ092-TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-
TXZ117-TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ156-TXZ157.

&&
Hazardous weather outlook, Apr 6, 12:55 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT THU APR 6 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
155 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS COULD
DEVELOP ACROSS NORTHWEST AND NORTHERN PORTIONS OF NORTH TEXAS THIS
AFTERNOON. OTHER ISOLATED THUNDERSTORMS COULD FORM FURTHER
SOUTH...NEAR THE INTERSTATE 35 CORRIDOR...AS A DRY LINE AND COOL
FRONT MOVE EASTWARD. IT NOW APPEARS THAT THE BEST CHANCE FOR SEVERE
THUNDERSTORMS WILL BE NORTH OF A JACKSBORO...DENTON...SULPHUR
SPRINGS LINE. ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE
FURTHER SOUTH.

WINDS WILL BE STRONG AND GUSTY TODAY OVER ALL OF NORTH TEXAS...BUT
OVER THE NORTHWESTERN TWO THIRDS OF THE REGION...SPEEDS WILL RANGE
FROM 20 TO 30 MPH WITH HIGHER GUSTS. THIS RESULTS IN A WIND
ADVISORY FOR THAT AREA. IN MUCH OF THE SAME AREA...A RED FLAG
WARNING IS IN EFFECT FOR A CRITICAL FIRE DANGER DUE TO THE HIGH
WINDS AND VERY LOW HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHWEST HALF
OF NORTH TEXAS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTH TEXAS...MAINLY EAST OF A
DECATUR...FORT WORTH...LAMPASAS LINE.

In the hours before

Special weather statement, Apr 6, 9:35 AM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CDT THU APR 6 2006

TXZ119-061630-
DALLAS-
1035 AM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF GRAND PRAIRIE...MOVING
NORTHEAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE THE CITY OF DALLAS...
COCKRELL HILL...AND UNIVERSITY PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Apr 6, 10:03 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 AM CDT THU APR 6 2006

TXZ134-061700-
ELLIS-
1103 AM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MIDLOTHIAN...MOVING
NORTHEAST AT 40 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED IN THE
NORTHWEST TIP OF ELLIS COUNTY...ALSO MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GLENN HEIGHTS...
MIDLOTHIAN...OAK LEAF...OVILLA AND RED OAK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Apr 6, 10:19 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1119 AM CDT THU APR 6 2006

TXZ105-120-121-061700-

HUNT-KAUFMAN-ROCKWALL-
1119 AM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEAR ROWLETT...TO NEAR WILMER.
MOVEMENT WAS EAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FATE...FORNEY...
HEATH...KAUFMAN...QUINLAN...ROCKWALL...ROYSE CITY...TERRELL AND WEST
TAWAKONI.

HAIL TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY RAIN...CLOUD TO
GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE
STORMS. MOVE INSIDE IF THESE STORMS APPROACH YOUR AREA.
Special weather statement, Apr 6, 11:37 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT THU APR 6 2006

TXZ107-122-123-061800-
HOPKINS-RAINS-VAN ZANDT-
1237 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SULPHUR SPRINGS...MOVING
EAST AT 45 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 4 MILES
EAST OF CANTON IN VAN ZANDT COUNTY...ALSO MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...COMO...
EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS AND
VAN.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THESE STORMS.
Special weather statement, Apr 6, 2:34 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT THU APR 6 2006

TXZ117-062100-
PARKER-
334 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES SOUTHWEST OF WEATHERFORD...
MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS DEVELOPING STORM INCLUDE
ALEDO...ANNETTA...HUDSON OAKS...WEATHERFORD AND WILLOW PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED ACROSS PARTS
OF PARKER COUNTY AS THIS THUNDERSTORM DEVELOPS.

IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE WEATHER WARNING
MAY BE NEEDED.
Special weather statement, Apr 6, 2:46 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT THU APR 6 2006

TXZ117-118-131-062115-

HOOD-PARKER-TARRANT-
346 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER UPDATE...

AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 6 MILES NORTHWEST OF
GRANBURY...MOVING NORTHEAST AT 45 MPH. THE STORMS ARE INTENSIFYING
AND FURTHER INTENSIFICATION IS LIKELY...A SEVERE WEATHER WARNING MAY
BE NEEDED.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...
CROWLEY...EDGECLIFF...GRANBURY...OAK TRAIL SHORES...RIVER OAKS...
WESTWORTH AND WHITE SETTLEMENT.

The radar

The Dallas/Ft Worth radar (KFWS), 49 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Hood

When
April 6, 2:57 PM CST
Where
Hood County, Granbury
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -97.800

Half dollar-size hail reported.

Hail, Johnson

When
April 6, 3:22 PM CST
Where
Johnson County, 3 mi N of Joshua
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.517, -97.383

Public report relayed by sheriff's office.

Hail, Tarrant

When
April 6, 3:26 PM CST
Where
Tarrant County, Crowley
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.583, -97.317

Hail, Bell

When
April 6, 7:02 PM CST
Where
Bell County, Killeen
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.133, -97.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502529, 5502530, 5502531, 5502532.